Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 4, 2003, 1:24 AM CDT for Jackson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2003, 1:24 AM CDT (06:24 UTC)
- Expired
- Sep 4, 2003, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Jackson County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 040627 FFWBNA TNC087-040830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 124 AM CDT THU SEP 4 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN TENNESSEE * UNTIL 330 AM CDT. * AT 118 AM CDT...WEATHER RADAR SHOWERS WITH LOCALLY HEAVY RAINFALL CONTINUING OVER EASTERN AND SOUTHERN PARTS OF JACKSON COUNTY. DOPPLER RADAR INDICATES THAT BETWEEN ONE AND ONE AND A HALF INCHES OF RAIN HAS FALLEN THERE OVER THE LAST HOUR. * FLASH FLOODING WILL AFFECT THE CITIES OF... CENTER GROVE...AND OTHER AREAS EAST AND SOUTH OF GAINESBORO...THROUGH 330 AM CDT * NEVER DRIVE THROUGH AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. FLASH FLOODING IS IMMINENT. SEEK HIGHER GROUND AND AVOID FLOODED ROADWAYS. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3638 8558 3628 8556 3616 8577 3648 8577 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 10:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 3, 10:55 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 PM CDT WED SEP 3 2003 WILL UPDATE FORECAST MAINLY FOR WORDING AND TO LOWER POPS WEST OF I65 FOR REMAINDER OF TONIGHT. .BNA...NONE. BOYD 01
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 19 hours 54 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TODAY ACROSS MUCH OF NORTHERN MIDDLE TENNESSEE AND THE UPPER PLATEAU, AS MORE HEAVY RAINFALL IS EXPECTED. GROUND MOISTURE FROM RECENT HEAVY RAINS IS RUNNING HIGHEST ACROSS AREAS MAINLY NORTH OF INTERSTATE 40. THE ADDITIONAL PRECIPITATION MAY THEREFORE CAUSE SOME FLOODING OF LOW LYING AREAS, DRAINAGE SYSTEMS, AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:00 PM CDT | Flash Flood Warning | OHX | Fentress | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.